Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suffering with ITP, has severe stomach pain, stomach swelling, loose motions with blood due to high dosage of medicines. Effective remedy?

My mother-in-law is suffering from ITP from nearly 5 years and her treatment has been ongoing with suggestions from Dr. Dhama Chaudhary. But inspite of several treatments given by him along with high dosage steroids, the condition is not improving. Infact, it is getting worse day-after-day. Due to high dose medication , the side-effects have also come up which are leading to Severe Stomack Pain, Stomach Swelling , Heavy loose motions, bleeding of blood, Breathing problems, low platlet count which sometimes fall as low as 10 and severqal others. In past 6 months, she had been admitted to hospital 3 times and yesterday only, we have to admit her again to the hospital due to severe stomach pain and swelling and critical breatlessness. She s very critical and I am looking out for the best possible treatment available in India. I request you to please help me on urgent basis if you have any good references that can make her a simple being again with a permanent solution to this problem.
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Rheumatologist 's  Response
Hi. ITP is a condition which can be refractory to treatment and steroid dependence may result. There are a number of options available which can be tried in refractory cases, and to reduce the dose of steroids and its side effects. Breathlessness is not a common symptom in these patients unless the bleeding due to drop in platelet is so severe that there is a marked drop in hemoglobin with ensuing cardiac failure or there is bleed into the lungs due to decreased platelets. You need to consult a good hematologist/immunologist for the same. You may go to AIIMS, New Delhi. Thank you.
Answered: Wed, 4 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor